Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 266, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2012, 5:13 PM CDT for Pittsburg County, Oklahoma. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 26, 2012, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 5:18 PM CDT | TSTM WND GST 73 | Mcalester, OK | SCATTERED LIMBS DOWN AROUND TOWN. |
| Sep 26, 5:33 PM CDT | HAIL 1 | 1 N Mcalester, OK | DIME TO QUARTER HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -540 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
139 WUUS54 KTSA 262213 SVRTSA OKC121-262315- /O.NEW.KTSA.SV.W.0266.120926T2213Z-120926T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 615 PM CDT * AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF MCALESTER...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KREBS... ALDERSON...BLOCKER...HARTSHORNE...AND MCALESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3509 9551 3474 9552 3496 9600 3515 9583 TIME...MOT...LOC 2213Z 293DEG 23KT 3499 9574 $$
3 follow-up statements
544 WWUS54 KTSA 262233 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT WED SEP 26 2012 OKC121-262315- /O.CON.KTSA.SV.W.0266.000000T0000Z-120926T2315Z/ PITTSBURG OK- 533 PM CDT WED SEP 26 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL PITTSBURG COUNTY... AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KREBS...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALDERSON...BLOCKER...BACHE...DOW...HAILEYVILLE AND HARTSHORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3509 9584 3509 9551 3474 9552 3490 9586 TIME...MOT...LOC 2233Z 293DEG 23KT 3496 9569 $$
617 WWUS54 KTSA 262248 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 548 PM CDT WED SEP 26 2012 OKC121-262315- /O.CON.KTSA.SV.W.0266.000000T0000Z-120926T2315Z/ PITTSBURG OK- 548 PM CDT WED SEP 26 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL PITTSBURG COUNTY... AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALDERSON... MOVING SOUTHEAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BACHE... DOW...HAILEYVILLE AND HARTSHORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3505 9572 3503 9551 3474 9552 3486 9578 TIME...MOT...LOC 2248Z 294DEG 19KT 3488 9568 $$
991 WWUS54 KTSA 262308 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 608 PM CDT WED SEP 26 2012 OKC121-262318- /O.EXP.KTSA.SV.W.0266.000000T0000Z-120926T2315Z/ PITTSBURG OK- 608 PM CDT WED SEP 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITTSBURG COUNTY EXPIRES AT 615 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL...GUSTY WIND TO 50 MPH...AND LOCALLY HEAVY RAINFALL REMAINS POSSIBLE THROUGH 7 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3505 9572 3503 9551 3474 9552 3486 9578 TIME...MOT...LOC 2308Z 294DEG 19KT 3484 9556 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:24 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 26, 3:24 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 324 PM CDT WED SEP 26 2012 .DISCUSSION... EARLY MORNING THUNDERSTORMS HAVE GENERATED A WEST TO EAST BOUNDARY THROUGH THE MIDDLE OF THE FORECAST AREA NEAR INTERSTATE 40. THIS WILL BE THE FOCUS FOR THUNDERSTORMS TONIGHT. EXPECT AREAS NORTH OF THAT BOUNDARY TO FILL IN WITH WIDESPREAD PRECIP OVERNIGHT. THURSDAY THROUGH FRIDAY FEATURE RIPPLES OF ENERGY ACTING ON THE FRONTAL BOUNDARY. A REAL GOOD SHOT OF RAIN FOR PLACES NORTH OF INTERSTATE 40. FRIDAY NIGHT INTO SATURDAY BOUNDARY AND PRECIP SETTLES ON SOUTH OF THE RED RIVER. DRY SATURDAY NIGHT ON WELL INTO NEXT WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 68 83 66 78 / 80 60 70 70 FSM 69 89 67 82 / 50 50 50 60 MLC 70 90 66 84 / 50 40 40 40 BVO 64 82 63 77 / 80 60 70 70 FYV 65 82 63 77 / 60 70 70 70 BYV 66 82 65 76 / 70 60 70 70 MKO 68 85 66 80 / 70 60 60 60 MIO 65 81 63 76 / 90 60 70 70 F10 69 85 66 80 / 70 60 50 60 HHW 70 91 67 87 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....21
Hazardous weather outlook, Sep 26, 5:13 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED SEP 26 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT WED SEP 26 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ONGOING STRONG TO SEVERE THUNDERSTORMS IN MCINTOSH AND PITTSBURG COUNTIES ARE WEAKENING QUICKLY AND WILL LIKELY BE BELOW SEVERE LIMITS BY SUNSET. VERY HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN A CONTINUED FLASH FLOOD THREAT INTO EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS MAY FORM THIS EVENING...MAINLY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THERE WILL BE A LIMITED HAIL THREAT WITH THESE STORMS IF THEY DO INDEED DEVELOP. MORE WIDESPREAD THUNDERSTORMS WILL SPREAD INTO EASTERN OKLAHOMA FROM THE WEST LATER TONIGHT AND MAY REACH NORTHWEST ARKANSAS TOWARDS MORNING. A LIMITED SEVERE WEATHER THREAT WILL ALSO EXIST WITH THESE STORMS...ALTHOUGH HEAVY RAINFALL WILL BE THE BIGGER CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA THE NEXT COUPLE DAYS WITH PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED ROUNDS OF STORMS MAY AFFECT A PARTICULAR AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 26, 4:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL CROWDER 35.12N 95.67W
09/26/2012 E1.00 INCH PITTSBURG OK PUBLIC
&&
SAALocal storm report, Sep 26, 4:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST CROWDER 35.12N 95.67W
09/26/2012 E80.00 MPH PITTSBURG OK STORM CHASER
STORM CHASER ESTIMATED 80 MPH WINDS. RELYAED BY MEDIA.
0406 PM HAIL CROWDER 35.12N 95.67W
09/26/2012 E1.75 INCH PITTSBURG OK STORM CHASER
STORM CHASER REPORTED QUARTER SIZE HAIL WITH OCCASIONAL
GOLF BALL HAIL. RELAYED BY MEDIA.
&&
JDSLocal storm report, Sep 26, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 2 E HANNA 35.21N 95.85W
09/26/2012 E2.00 INCH MCINTOSH OK PUBLIC
&&
SAALocal storm report, Sep 26, 4:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLASH FLOOD CROWDER 35.12N 95.67W
09/26/2012 PITTSBURG OK EMERGENCY MNGR
WIDESPREAD FLOODING REPORTED IN CROWDER.
&&
JDSLocal storm report, Sep 26, 5:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 10 W RAIFORD 35.27N 95.96W
09/26/2012 MCINTOSH OK STORM CHASER
REPORT OF ROAD FLOODING ON HIGHWAY 9 BETWEEN RAIFORD AND
DUSTIN.
&&
BASLocal storm report, Sep 26, 5:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 4 NW HANNA 35.25N 95.94W
09/26/2012 MCINTOSH OK EMERGENCY MNGR
FLOODING OF STATE HIGHWAY BETWEEN HANNA AND THE INDIAN
NATION TURNPIKE. TOWN OF HANNA WITHOUT POWER.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:19 AM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Sep 26, 12:55 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Pawnee | 50 min |
| Sep 26, 1:47 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| Sep 26, 1:50 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Sep 26, 2:22 PM CDT | Special Weather Statement | TSA | Adair | 53 min |
| Sep 26, 2:42 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Pittsburg | 63 min |
| Sep 26, 3:02 PM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| Sep 26, 3:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Sep 26, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 60 min |
| Sep 26, 4:00 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Sep 26, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Pittsburg | 54 min |
| Sep 26, 4:41 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Sep 26, 4:55 PM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Sep 26, 6:00 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Sep 26, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 27 min |
| Sep 26, 6:10 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.